Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Nov, 1977, Volume 45, Issue 8

A Model of Borrowing and Lending with Bankruptcy<1879:AMOBAL>2.0.CO;2-H
p. 1879-1906

Martin F. Hellwig

The paper analyzes borrowing and lending on uncertain future income, with a positive probability of bankruptcy. Creditor and debtor play a strategic game, in which it is shown that optimal creditor behavior is not generally well defined. The model suggests that under uncertainty the availability of credit may be restricted below that which would be predicted by classical microeconomic theory.

Log In To View Full Content